IJPAM: Volume 61, No. 2 (2010)

COMPARING DIFFRACTION PROBLEMS FOR
AN ELECTROMAGNETIC WAVE ON A STRIP
AND AN ELASTIC WAVE ON A DEFECT

Ahmad MaherThe Teacher's College in Makkah, P.O. Box 2064, Makkah, KINGDOM OF SAUDI ARABIA
Department of Mathematics
Faculty of Science
Assiut University
Assiut, 71516, EGYPT
e-mail: a_maher69@yahoo.com


Abstract.In this paper, diffraction problems of the harmonious TE-wave on an ideally conductive infinitely thin metallic strip, placed on the media interface of two homogeneous isotropic dielectric media are considered. Also, diffraction problems for an elastic harmonious wave on a defect in the form of a split or a thin inclusion, disposed on the media interface of two homogeneous isotropic elastic media, in the case of the two-dimensional field, are considered. The formulations and solution of these problems are given in comparison. It is shown that diffraction problems are similar, in which the quantity of the types of waves spread in the medium, coincides.

Received: March 30, 2010

AMS Subject Classification: 35J, 35Q

Key Words and Phrases: linear conjugation conditions for partial differential equations, diffraction problems

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2010
Volume: 61
Issue: 2